iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineneedle injuryIs it normal to have fatigue, soreness, and headaches after the Moderna COVID vaccine?

Can a needle puncture cause fatigue, soreness, and headache?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At November 18, 2021
Reviewed AtApril 25, 2024

Patient's Query

Hello doctor,

When I got my Moderna COVID-19 vaccine, I started bleeding profusely, and the guy who injected the vaccine was upset and said that there was a lot of blood. My concern is that he injected it in the wrong place, like a blood vessel or vein? I had terrible side effects like intense fatigue, muscle soreness, headaches that started within an hour. Is this normal, and is there anything I can do to feel better?

Thanks.

Hello,

Welcome to icliniq.com.

Fatigue, myalgia, and headache are the usual side effects of the vaccine, and that means you have been injected inside the muscle only and not inside a vessel. But he might have punctured a tiny artery during injecting, and that might be the reason for the bleeding. Also, the vessel might have been superficial, so that the blood might have come out. If it were a deep vessel, you would be getting a hematoma at the site. And the side effects of the vaccine should be over after two weeks, and it will never last for five months. It may be possible that you might have got mild COVID (Coronavirus Disease) after vaccination, which might have resulted in weakness and other symptoms.

Just recheck your hemoglobin and see if it has become normal. Despite taking Iron tablets, some do not get better because of poor absorption.

Please do CBC (complete blood count), RBS (random blood sugar), TFT (thyroid function test), and ESR (erythrocyte sedimentation rate).

Please revert with the reports.

Patient's Query

Thank you, doctor,

I ordered the tests and hoped to get them done this week. I live with my parents, and my dad felt ill right after I got the shot. I thought he was empathizing, but maybe that is a sign of covid in the house. The only one I could not find was the RBS, I think. I also ordered the covid antibody test just because it was advertised on the walk-in laboratory site. I will respond when I get the results.

Hi,

Welcome back to icliniq.com.

I went through your blood results (attachment removed to protect the patient's identity), and everything was normal only, which is good. Your Hb (hemoglobin) also is good only. And you have Covid antibodies in the blood, which means you have immunity against Covid. It can be because of the two vaccines you have taken, or people get that after Covid infection. That is a good sign. It does not mean you will never get Covid again, but it will not be severe if you do get it.

The reason behind your persistent weakness is something else. Anyway, I am waiting for your TFT results and blood sugar report. If that is normal, you can take good vitamin supplements, proteins, fruits, do mild exercise, and walk. Are you getting any palpitations or difficulty in breathing when you walk or climb stairs? If so, we will have to take your ECG (electrocardiogram) to assess your heart conditions. Are you able to take proper food these days? Take care, and get back to me with those further reports. Regards.

Patient's Query

Hi doctor,

Thank you for your reply. I got the thyroid and the cortisol test results. The laboratory said that they both were normal? But I was wondering, can be on the low side of normal still cause thyroid symptoms? I started taking Ashwagandha and saw palmetto supplements because I was feeling so bad I thought I would try anything. And those supplements really seem to be making a difference. I had to take a three-hour nap just to teach for one hour, and now I can make it through the day without a nap. And I had to eat so many carbs and sugar just to stay awake and teach, but now I do not even crave excessive starch. Does the fact that those supplements helped seem to indicate anything? I never had palpitations when going up the steps, just my legs would hurt from fatigue so badly going up the steps, but now they do not. They just feel normal. I only go on walks, and I do not work out intensely because I fear it will push me back into fatigue again.

Hi,

Welcome back to icliniq.com.

Sorry for the delay in responding to you. I am under transit and was unable to view the app.

I went through all your reports (attachments removed to protect the patient's identity), and I am glad that everything is normal. They are perfectly fine and so no need for worrying. And they are not borderline.

I was also thinking, seeing your symptoms. You are under great tension and anxiety. I am glad, with Ashwagandha, you are getting relief, and you are much better. Ashwagandha reducing your anxiety makes your sleep pattern normal, reducing your hyperacidity improves digestion and reduces excessive hunger and overeating.

You can rest assured that everything is normal, trust in God, be happy and relaxed.

You can continue taking Ashwagandha for some months. Meanwhile, start walking daily, start exercises mild to moderate, and resume normal activities soon. Do not worry about straining your body. Take good nutritious protein-rich food, vegetables, and fruits.

Take care.

Regards.

Patient's Query

Hello doctor,

Thank you so much. I have been feeling so much better with the walking and the supplements. I also reduced the number of classes that I teach.

However, two days ago, I started feeling dizzy and nauseous. It began at night. I woke up twice at night, and the room was spinning. Visually, the things I was looking at were distorted.

When I woke up, I had a terrible headache and felt mentally sluggish. Since then, I have felt dizzy, especially when I stand up, nauseous, and sometimes like my words, confused a bit. I have localized pain on the left side of my head. I have had this pain before I call it the sensitive side of my head.

I stopped taking the supplements because I did not know if it could be from one of them. I also started eating brazil nuts daily because I hear they are good for the thyroid. This all started towards the end of my period, so I do not know if a hormonal change has occurred. I usually have terrible PMS (premenstrual syndrome) and depression before my period, but I did not get it this time.

The other main thing that happened was the night before I went to sleep, my mom started burning these new, very strong candles. They were so strong I started to feel nauseous. But I did not say anything because it seemed like the candles made her happy.

That night a few hours later, my vision started to distort, and I did not know if I was having a migraine or something of that sort? I also did some exercising that day, so could it be like a postural orthostatic tachycardia? I do not know.

I used to get bad heart palpitations that got better when I started taking magnesium. I got a heart ultrasound once that only revealed a little scary, but since my insurance is not good and I only have a little money saved, I do not want to go to the hospital or anything.

Thank you for your help.

Hello,

Welcome back to icliniq.com.

Sorry to hear about this new problem you had.

From the history, I can come to two causes:

1. Migraine, as you have guessed.

2. BPPV (Benign paroxysmal positional vertigo), which is due to an ear problem, which produces giddiness and nausea, sometimes it is so severe you cannot sit up, gets worse by the movement of your head. Sometimes there may be a headache, but not usual. This is called vertigo.

Also, this vertigo can be associated with Migraine.

If your dizziness has gone automatically, I am more in favor of Migraine.

Some fumes, smells, and indigestion can trigger migraine and also as part of PMS. Also, some mental tension can trigger it.

If these severe symptoms come often, you have to do a CT (computed tomography) scan of the brain to rule out any problem in brain.

Premenopausal symptoms can be reduced by:

1. Capsule. MECGLA (Gamma Linolenic Acid, Vitamin C, and Methylcobalamin) combination daily once.

2. Taking plenty of soya preparations, like soya milk, soya chunks cooked, soya beans cooked, etc.

MECGLA you take for three to six months.

Use soya regularly.

I hope you will be better soon.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Radha Peruvemba Hariharan

Diabetology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy